advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Vitoria, Spain:

Our son is thirteen and a half years old and he was diagnosed type 1 one and a half years ago. During day time and thanks to diet and exercise he is quite well controlled, but the problem is during the night because his levels change a lot. He takes a snack of milk and biscuits two hours after dinner, before going to bed. Before this snack he makes his last blood control; in these controls sometimes he is low (<100) and we don't know if he is going to be all right the next morning, or if he is going to have an hypoglycemic episode. How can we be sure he is not going to have a hypo during the night?

Answer:

You need to work with a local doctor to help balance the food and insulin to avoid lows during sleep. This is sometimes very difficult to avoid. If your child is prone to low blood sugars during sleep, you may have to wake him up to test his blood sugar during the night. You may be able to change either the timing, the amount, or the type of evening insulin to avoid nighttime lows.

TGL

DTQ-19990717180646
Original posting 27 Sep 1999
Posted to Hypoglycemia

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:06
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.